advertisement
Question
Posted by: Christa | 2011/06/03

Diane and Melatonin

Hi.
I don''t know of you are the right person to contact about my question but here it is.
I have read on the internet that melatonin may interact with birth control pills.
I am on the DIANE birth control pill and due to the nature of my work (night shifts) I sometimes take melatonin pills to help me sleep.
Will melatonin pills interact with the Diane and make them ineffective?
Also, is melatonin bad for you?
Thanks so much
Christa

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImagePharmacist

Hi Christa

I wont say that Melatonin is bad - As long it does what you need it to do!

To the best of my knowledge Melatonin should not reduce the efficacy of your birth control pill - In fact, high-dose melatonin supplements have even been used pharmacologically in studies to suppress ovulation for birth control purposes.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: pharmacist | 2011/06/07

Hi Christa

I wont say that Melatonin is bad - As long it does what you need it to do!

To the best of my knowledge Melatonin should not reduce the efficacy of your birth control pill - In fact, high-dose melatonin supplements have even been used pharmacologically in studies to suppress ovulation for birth control purposes.

Reply to pharmacist

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement